Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 27, 2007, 3:53 AM CST for 10 counties in North Dakota. It took effect at Jan 27, 2007, 4:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2007, 3:53 AM CST (09:53 UTC)
- In effect from
- Jan 27, 2007, 4:00 AM CST
- Expired
- Jan 27, 2007, 10:45 AM CST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 270953 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 353 AM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY THIS MORNING NORTH CENTRAL... .ARCTIC AIR WILL CONTINUE MOVING INTO THE REGION THIS MORNING WITH GUSTY NORTHWEST WINDS. TEMPERATURES THIS MORNING ARE EXPECTED TO RANGE FROM 5 ABOVE TO 5 BELOW ZERO. NORTHWEST WINDS OF 20 TO 30 MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO DURING THE MORNING HOURS. TAKE PRECAUTIONS BEFORE SETTING OUT THIS MORNING. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. NDZ002>005-010>013-021>023-025-271800- /O.NEW.KBIS.WC.Y.0004.070127T1000Z-070127T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 353 AM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED DURING THE MORNING HOURS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JV
1 follow-up statement
000 WWUS43 KBIS 271645 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY CANCELLED... .WIND CHILLS WILL REMAIN BETWEEN 10 TO 20 BELOW TODAY. NDZ002>005-010>013-021>023-025-271745- /O.CAN.KBIS.WC.Y.0004.000000T0000Z-070127T1800Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 1045 AM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL REMAIN BETWEEN 10 AND 20 BELOW TODAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 3:50 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 27, 3:50 AM CST, 3 minutes before
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
Hazardous weather outlook, Jan 26, 5:14 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 514 AM CST FRI JAN 26 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 514 AM CST FRI JAN 26 2007 /414 AM MST FRI JAN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE STATE TODAY. THE NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON AND EVENING. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION. THE NORTHWEST WINDS WILL USHER IN ARCTIC AIR TONIGHT...AND BY SATURDAY MORNING TEMPERATURES SHOULD BE IN THE SINGLE DIGITS ABOVE ZERO. THIS COMBINED WITH WIND SPEEDS OF 15 TO 25 MPH WILL CREATE WIND CHILLS OF 10 TO 20 BELOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.